Alert archive / South Carolina / River Flood Warnings in 2013
River Flood Warning 42, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Aug 21, 2013, 11:19 AM EDT for Allendale County, South Carolina; Screven County, Georgia. It took effect at Aug 22, 2013, 2:00 AM EDT. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2013, 11:19 AM EDT (15:19 UTC)
- In effect from
- Aug 22, 2013, 2:00 AM EDT
- Expired
- Aug 31, 2013, 9:52 AM EDT
- In force
- 9 days
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Savannah River at Burton's Ferry (BFYG1).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02197500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Aug 21, 10:45 AM EDT, 34 minutes earlier.
Area forecast discussion, Aug 21, 10:45 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1045 AM EDT WED AUG 21 2013 ...SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVENING... .SYNOPSIS... A STATIONARY FRONT OVER THE AREA WILL DISSIPATE AS HIGH PRESSURE BUILDS ACROSS THE REGION MID TO LATE WEEK. A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS WEEKEND...FOLLOWED BY HIGH PRESSURE INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE FORECAST AREA WILL REMAIN ON THE WESTERN PERIPHERY OF A DEEP LAYERED ATLANTIC HIGH PRESSURE SYSTEM. A PREVAIL SOUTHEASTERLY FLOW WILL FILTER ATLANTIC MOISTURE ONSHORE...ALLOWING THE SEA BREEZE TO EASILY PROPER GATE INLAND THIS AFTERNOON. ALTHOUGH MODEL SOUNDINGS DO SHOW AN INCREASE IN MID-LEVEL DRY AIR WHEN COMPARED TO PREVIOUS DAYS...THERE IS ENOUGH LOW LEVEL MOISTURE TO SUPPORT NEAR SEASONAL PWATS. THEREFORE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE SEA BREEZE...WITH BEST COVERAGE ACROSS INLAND AREAS AS INDISCREET OUTFLOW BOUNDARIES INTERACT. IN FACT...THE DRIER AIR HAS RESULTED IN DCAPES AROUND 1100 J/KG...WHICH IS WELL NOTED ON THE KCHS 12Z SOUNDING. THE OVERALL COMBINATION MARGINAL INSTABILITY...BOUNDARY INTERACTIONS...AND 1.6 TO 1.9 INCH PWATS COULD BE ENOUGH TO RESULT IN AN ISOLATED STRONG TO SEVERE STORM THIS AFTERNOON. IN ADDITION...THE MEAN STEERING FLOW WILL REMAIN FAIRLY WEAK AGAIN TODAY...SO LOCALLY HEAVY RAINFALL COULD POSE A RISK FOR SOME FLOODING PROBLEMS. WIDESPREAD FLASH FLOODING APPEARS UNLIKELY AT THIS POINT...BUT WITH THE GROUND SATURATED IN MANY LOCATIONS...EVEN QUICK HEAVY DOWNPOURS COULD CREATE TEMPORARY FLOODING ISSUES. HIGHS WILL REACH INTO THE UPPER 80S FOR MOST LOCALES AWAY FROM THE BEACHES THIS AFTERNOON. TONIGHT...ANY LINGERING CONVECTION WILL QUICKLY DISSIPATE AFTER AN HOUR OR SO AFTER SUNSET...MAINLY ACROSS THE FAR INTERIOR AREAS. DEBRIS CLOUDINESS WILL STEADILY CLEAR YIELDING A PERIOD OF MOSTLY CLEAR TO PARTLY CLOUDY SKIES BEFORE ANOTHER ROUND OF LOW STRATUS AND FOG ENCOMPASS THE AREA. ONCE AGAIN...CLOUDS LOOK TO REACH THE SAVANNAH AND CHARLESTON AREAS JUST BEFORE SUNRISE. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S AT THE BEACHES AND AROUND CHARLESTON HARBOR. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... THURSDAY THROUGH FRIDAY EVENING...A TYPICAL SUMMERTIME PATTERN IS EXPECTED THROUGH LATE WEEK AS ATLANTIC HIGH PRESSURE PERSISTS OVER THE SOUTHEASTERN UNITED STATES. LIGHT ONSHORE FLOW WILL SUPPORT A SLIGHT CHANCE TO CHANCE OF SHOWERS AND/OR THUNDERSTORMS EACH AFTERNOON ALONG AND AHEAD OF AN INLAND MOVING SEABREEZE. EXPECT MOST ACTIVITY TO OCCUR INLAND WHERE DEEPEST MOISTURE RESIDES ALONG THE WESTERN PERIPHERY OF THE RIDGE WHILE WEAK H5 SHORTWAVES APPROACH FROM THE NORTHWEST. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO AROUND 90 ON THURSDAY...WITH SLIGHTLY WARMER TEMPS IN THE LOWER 90S ON FRIDAY DUE TO A NORTHWEST DOWNSLOPING WIND DEVELOPING OVER THE MIDLANDS. OVERNIGHT LOWS SHOULD RANGE IN THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE COAST. FRIDAY NIGHT AND SATURDAY...A SLIGHT CHANGE IN THE PATTERN IS ANTICIPATED THIS WEEKEND WITH ATLANTIC HIGH PRESSURE SLIDING TO THE SOUTH AND EAST AS A COLD FRONT SHIFTS OVER THE MID ATLANTIC STATES AND EVENTUALLY ARRIVES OVER NORTHERN SC ZONES LATE FRIDAY INTO EARLY SATURDAY. CLOUD COVER AND PRECIP WILL LIKELY INCREASE OVER THE AREA WITH FROPA...HOWEVER DRY MID AND UPPER LVL AIR WILL QUICKLY EXPAND OVER THE REGION BEHIND THE FRONT...THUS LIMITING OVERALL COVERAGE AND DURATION OF SHOWERS AND/OR THUNDERSTORMS. HAVE MAINTAINED A SLIGHT CHANCE OF POPS INCREASING TO CHANCE POPS ON SATURDAY...MAINLY WITH FROPA SHIFTING SOUTH/SOUTHEAST OVER THE FORECAST AREA THROUGH SATURDAY EVENING. OVERALL HIGH TEMPS SHOULD PEAK IN THE MID TO UPPER 80S IN SOUTHEAST SOUTH CAROLINA...WHERE FROPA OCCURS FIRST. TEMPS WILL REMAIN SLIGHTLY WARMER IN SOUTHEAST GEORGIA...AROUND 90 DEGREES. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... A WEAK COLD FRONT WILL ADVANCE OFFSHORE SATURDAY NIGHT...RESULTING IN THE BEST CHANCES SHOWERS AND/OR THUNDERSTORMS OVER THE SOUTHEAST THIS WEEKEND AND INTO EARLY NEXT WEEK. DRY HIGH PRESSURE WILL FOLLOW THE FRONT BY SUNDAY WITH COOLER THAN NORMAL TEMPS AS NORTHEAST FLOW DEVELOPS AND PERSISTS TO START OFF NEXT WEEK. DESPITE DRY MID/UPPER LVLS...A SLIGHT CHANCE OF SHOWERS AND/OR ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE SUNDAY AND MONDAY AFTERNOONS WHERE SFC FLOW IS SLIGHTLY MORE ONSHORE IN SOUTHEAST GEORGIA. HIGH PRESSURE WILL THEN CONTINUE TO EXPAND OVER THE SOUTHEAST...LEADING TO DRY CONDITIONS THROUGH MID WEEK. OVERALL TEMPS SHOULD BE A FEW DEGREES COOLER POST FROPA THROUGH THE MIDDLE OF NEXT WEEK. EXPECT OVERALL HIGH TEMPS TO RANGE IN THE MID TO UPPER 80S SUNDAY THROUGH WEDNESDAY...HIGHEST IN SOUTHEAST GEORGIA. OVERNIGHT LOW TEMPS SHOULD RANGE IN THE UPPER 60S INLAND TO LOW/MID 70S ALONG THE IMMEDIATE COAST. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS FOR THE 12Z TAF PERIOD. TSTM ACTIVITY LOOKS TO REMAIN WEST OF THE TERMINALS TODAY...ALTHOUGH SOME PASSING SHOWERS/TSTMS COULD BE ABOUT EITHER TERMINAL BETWEEN 15-18Z AS THE SEA BREEZE MOVES INLAND IN A STEADY ONSHORE FLOW. WILL NOT CARRY ANY MENTION ATTM GIVEN THE RELATIVE LOW PROBABILITIES FOR IMPACT. LOW CLOUDS AND FOG APPEAR PROBABLE AGAIN OVERNIGHT...MAINLY SETTING UP ACROSS THE WESTERN ZONES AND AWAY FROM THE KCHS-KSAV TAFS. EXTENDED AVIATION OUTLOOK...BRIEF MVFR CIGS/VSBYS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY WITH A WEAK COLD FRONT ADVANCING SOUTHEAST OVER THE REGION. && .MARINE... TODAY...QUIET MARINE CONDITIONS WITH SOUTHEAST WINDS DOMINATING THROUGH THE AFTERNOON. THERE MAY A SLIGHT ENHANCEMENT TO WINDS NEAR THE LAND/SEA INTERFACE AND THE CHARLESTON HARBOR AS THE SEA BREEZE DEVELOPS AND MOVES INLAND...BUT WINDS WILL GENERALLY REMAIN LESS THAN 10 KT. SEAS WILL RANGE 1-2 FT NEARSHORE WATERS...2-3 FT OFFSHORE WATERS...MAINLY IN SOUTHEAST SWELL. TONIGHT...QUITE CONDITIONS WILL PERSIST WITH WINDS LESS THAN 10 KT. COULD SEE A PERIOD OF VARIABLE WINDS JUST PRIOR TO SUNRISE THURSDAY. SEAS WILL RANGE 1-2 FT NEARSHORE WATERS...2-3 FT OFFSHORE WATERS...MAINLY IN SOUTHEAST SWELL. THURSDAY THROUGH SUNDAY...WINDS/SEAS ARE EXPECTED TO REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS THROUGH FRIDAY WITH HIGH PRESSURE DOMINATING THE WATERS. IN GENERAL...SOUTH TO SOUTHEAST WINDS WILL REMAIN AT OR BELOW 10-12 KTS...HIGHEST NEAR SEABREEZE CIRCULATIONS ALONG THE COAST. SEAS WILL REMAIN AT OR BELOW 3 FT...HIGHEST IN OUTER GEORGIA WATERS. SOUTH/SOUTHEAST WINDS WILL THEN SHIFT TO NORTHEAST WITH COLD FROPA SATURDAY. WINDS/SEAS WILL LIKELY INCREASE/BUILD SATURDAY THROUGH SUNDAY AS THE PRESSURE GRADIENT BECOMES ENHANCED ALONG AND BEHIND THE SOUTHWARD MOVING COLD FRONT. HOWEVER...CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS WITH WINDS PEAKING NEAR 15 KTS AND SEAS BUILDING TO 4-5 FT...HIGHEST OVER OUTER GEORGIA WATERS. WATERSPOUTS...LIGHT WINDS...CONSIDERABLE MOISTURE AND ADEQUATE INSTABILITY SUGGEST THAT WATERSPOUTS COULD BE POSSIBLE DURING THE NEXT COUPLE OF MORNINGS...PROVIDED THERE ARE BOUNDARIES TO ASSIST DEVELOPMENT. RIP CURRENTS...A SLIGHT INCREASE IN SWELLS COULD LEAD TO A MODERATE RISK OF RIPS MID WEEK. PREFER TO MAINTAIN A HIGH-END LOW RISK ON WEDNESDAY...AS WINDS REMAIN AT OR BELOW 10 KT AND THE WAVE PERIOD REMAINS JUST BELOW 10 SECONDS. && .TIDES/COASTAL FLOODING... EXTRATROPICAL SURGE GUIDANCE HAS BEEN CONSISTENT IN SHOWING LEVELS REACHING COASTAL FLOOD ADVISORY CRITERIA WITH HIGH TIDE THIS EVENING...COURTESY OF WEAK ONSHORE FLOW AND A NEAR FULL MOON. A COASTAL FLOOD ADVISORY WILL LIKELY BE ISSUED FOR ALL COASTAL ZONES LATER TODAY. ADDITIONAL COASTAL FLOOD ADVISORIES ARE LIKELY THROUGH THURSDAY WITH THE EVENING HIGH TIDE CYCLE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JHP SHORT TERM...DPB LONG TERM...DPB AVIATION...ST MARINE...DPB/ST TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 21, 3:06 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 306 AM EDT WED AUG 21 2013 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 220715- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 306 AM EDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN/THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF INTERIOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAVY RAINS COULD PRODUCE AREAS OF FLOODING AS THE GROUND REMAINS QUITE WET FROM RECENT HEAVY RAINFALLS. PEOPLE ACROSS SOUTHEAST SOUTH SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD KEEP ABREAST OF THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF A WARNING OR ADVISORY IS ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-220715- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 306 AM EDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. COASTAL FLOODING...ELEVATED TIDES WILL LIKELY REACH LEVELS WHERE SHALLOW COASTAL FLOODING WILL OCCUR. A COASTAL FLOOD ADVISORY WILL LIKELY BE ISSUED FOR THE EVENING HIGH TIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. COASTAL FLOODING...TIDES WILL REMAIN ELEVATED THROUGH MID WEEK. COASTAL FLOOD ADVISORIES MAY BE REQUIRED WITH THE EVENING HIGH TIDES THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-220715- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 306 AM EDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:30 PM EDT | Areal Flood Advisory | CHS | Jasper | 90 min |
| Aug 21, 2:12 PM EDT | Areal Flood Advisory | CHS | Jasper | 3 hr |
| Aug 21, 2:47 PM EDT | Special Weather Statement | CHS | Colleton | 43 min |
| Aug 21, 3:03 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 3 hr |
| Aug 21, 3:13 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| Aug 21, 3:37 PM EDT | Coastal Flood Advisory | CHS | 6 hr | |
| Aug 21, 11:46 AM EDT | Areal Flood Advisory | CHS | Chatham | 119 min |
| Aug 21, 2:27 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty | 3 hr |
| Aug 21, 3:06 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Jenkins, Screven | 3 hr |
| Aug 21, 3:14 PM EDT | Special Weather Statement | CHS | Bulloch | 46 min |
Nearby
River Flood Warnings in South Carolina, 2013River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.